Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 153, NWS Springfield, MO

June 22, 2013Shannon County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2013, 3:38 PM CDT for Shannon County, Texas County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 3:38 PM CDT (20:38 UTC)
Expired
Jun 22, 2013, 4:30 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 152 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 22, 3:15 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SAT JUN 22 2013

.MESOSCALE DISCUSSION...
ISSUED AT 3 PM CDT SAT JUN 22 2013

ISOLATED TO SCATTERED THUNDERSTORMS HAD DEVELOPED MAINLY ACROSS
THE EASTERN OZARKS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON...AND
ESPECIALLY ALONG AND JUST EAST OF HIGHWAY 63.

THIS CONVECTION HAD DEVELOPED WITHIN AN AXIS OF MODEST LOW LEVEL
CONVERGENCE AND RICHER PRECIPITABLE WATER VALUES OVER 1.5 INCHES.
A SHEAR AXIS TRANSLATING EASTWARD ACROSS THE REGION THROUGH THE
UPPER RIDGE MAY ALSO BE AIDING DEVELOPMENT.

CANNOT RULE OUT A COUPLE OF MARGINALLY SEVERE STORMS WITH STRONG
WIND GUSTS GIVEN THETA E DIFFERENTIAL OF ABOUT 25 DEGREES C. A
LIMITED RISK FOR LOCALIZED DAMAGING WIND WAS INCLUDED IN THE
LATEST HAZARDOUS WEATHER OUTLOOK.

WILL ALSO HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL GIVEN THE
SLOW MOVEMENT AND TRAINING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 255 PM CDT SAT JUN 22 2013

TYPICAL SUMMER TIME PATTERN WILL PREVAIL THE REMAINDER OF THE
WEEKEND.

THE ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON
WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

WILL LIKELY SEE A REPEAT OF ISOLATED DIURNALLY DRIVEN CONVECTION
ACROSS THE EASTERN OZARKS AND FAR SOUTHERN MISSOURI WITHIN AXIS OF
HIGH PRECIPITABLE WATER VALUES AND COOLER MID LEVEL TEMPERATURES.

OTHERWISE ANOTHER SEASONABLY HOT AND HUMID DAY IS IN STORE
WITH HEAT INDEX VALUES REACHING THE MIDDLE 90S TO NEAR 100
DEGREES.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 255 PM CDT SAT JUN 22 2013

OUR REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
INTO EARLY AND MIDDLE PART OF NEXT WEEK. 500 MB HEIGHTS WILL BUILD
AS THE UPPER RIDGE BUILDS AMPLIFIES AND BECOMES CENTERED OVER THE
CENTRAL ROCKIES. THIS WILL HELP NUDGE HIGH TEMPERATURES A BIT
HIGHER INTO THE LOWER AND MIDDLE 90S. AFTERNOON HEAT INDEX VALUES
WILL REACH THE MIDDLE 90S TO NEAR 100 DEGREES THROUGH MID WEEK.

AN ISOLATED AFTERNOON THUNDERSTORM CANNOT BE RULED OUT MAINLY
ACROSS SOUTH CENTRAL MISSOURI THROUGH MID WEEK BUT COVERAGE WILL
BE VERY LOCALIZED. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
INCREASE THURSDAY AND FRIDAY AS A FRONT PUSHES SOUTHWARD ALONG THE
EASTERN PERIPHERY OF THE UPPER RIDGE. THIS WILL BRING COOLER
TEMPERATURES WITH A DRIER AIR MASS POSSIBLY MAKING ITS WAY INTO THE
REGION BY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1210 PM CDT SAT JUN 22 2013

FOR THE KSGF...KJLN AND KBBG TAFS...DIURNAL CUMULUS CLOUDS WILL
CONTINUE TO DEVELOP THIS AFTERNOON AND THEN DISSIPATE QUICKLY AFTER
SUNSET. THERE COULD BE AN ISOLATED THUNDERSTORM OR TWO ACROSS
SOUTHERN MISSOURI THIS AFTERNOON...BUT THE BETTER POTENTIAL SHOULD
REMAIN SOUTH AND EAST OF THE AREA. THERE IS SLIGHTLY DRIER AIR
ACROSS THE REGION THAN YESTERDAY SO COVERAGE WILL BE VERY
SPARES WITH MOST AREAS REMAIN DRY...THEREFORE CONFIDENCE IS TOO
LOW TO INCLUDE IN THIS TAF PACKAGE. SOUTHERLY WINDS WILL GUST UP
TO 20KT THIS AFTERNOON AND WILL THEN WEAKEN THIS EVENING INTO THE
OVERNIGHT HOURS. WINDS WILL THEN PICK BACK UP AND BE GUSTY AGAIN
BY LATE SUNDAY MORNING.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...WISE
Hazardous weather outlook, Jun 22, 2:58 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT SAT JUN 22 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
258 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL
  MISSOURI AND THE EASTERN OZARKS THROUGH EARLY THIS EVENING
  MAINLY SOUTHEAST OF A LINE FROM CASSVILLE TO VIENNA. THE STORMS
  WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 63.

  THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT
  LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SMALL HAIL.

  AN ISOLATED SEVERE STORM WITH WIND GUSTS TO 60 MPH WILL BE
  POSSIBLE ACROSS THE EASTERN OZARKS.

  HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100
  DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON
  ACROSS SOUTH CENTRAL MISSOURI.

  A BETTER CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY AND
  FRIDAY.

  HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO
  NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH THE MIDDLE OF
  NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:19 PM CDTSpecial Weather StatementSGFShannon56 min
Jun 22, 4:53 PM CDTSevere Thunderstorm WarningSGFHowell52 min
Jun 22, 5:56 PM CDTFlash Flood WarningSGFHowell3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.